Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 26, 2021, 3:45 PM CDT for Alcorn County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 26, 2021, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
County Alcorn County, MS
The radar
The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2259 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WWUS84 KMEG 262045
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
345 PM CDT Mon Jul 26 2021
MSZ005-TNZ091-262115-
Alcorn MS-McNairy TN-
345 PM CDT Mon Jul 26 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Alcorn County in northeastern Mississippi...
Southeastern McNairy County in western Tennessee...
At 344 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Corinth, moving south at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Alcorn and southeastern McNairy Counties should monitor
this storm closely.
LAT...LON 3482 8875 3485 8875 3506 8863 3505 8838
3500 8838 3499 8836 3476 8837
TIME...MOT...LOC 2044Z 011DEG 13KT 3493 8853
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:35 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 26, 3:35 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
335 PM CDT Mon Jul 26 2021
.DISCUSSION...
Yet again another HOT afternoon for the Mid-South with current
temperatures in the upper 80s to near 90. Showers and
thunderstorms will continue through this evening as a boundary
continues to push through the area. Showers will remain below
severe limits, but localized flooding may be an issue. We should
get a break overnight from these showers allowing fog to form over
the area. Lows tonight will be in the mid 70s.
Expect sanother round of showers to develop over the area
tomorrow. Temperatures will yet again be high. Highs will be in
the lower 90s with dewpoint temperatures in the upper 70s. Another
Heat Advisory is out for tomorrow for portions of the Mid-Southn
Through the extended forecast high pressure over the Plains will
work it's way eastward. This will unfortunately raise temperatures
through out the week. Convection should be limited throughout the
week with the potential for a stray shower or two. Any
development will be short lived.
In regards to temperatures, expect a slow warming trend with
humidity levels rising. Highs will begin to approach the upper 90s
by the end of the week. Friday looks to be our hottest day with
highs in the upper 90s and dewpoints in the mid 70s. There's
definitely a possibility we could see Heat Advisories multiple
times this week.
By the weekend temperatures will cool just a bit to the low 90s.
Not a daramtic cool down but we'll take any relief we can get. A
shortwave will move through the upper level flow allowing more
showers to move into the area.
SWB
&&
.AVIATION...
/18z TAFs/
Showers and thunderstorms have already started to develop in the
vicinity of a weak front this afternoon. Scattered storms will
continue through the early evening hours. Coverage is likely to
be a bit greater than yesterday so VCTS was carried at all sites
through the afternoon. Fog will be possible tonight, mainly south
of I-40 and east of I-55.
17
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
Heat Advisory from 10 AM to 7 PM CDT Tuesday for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Heat Advisory from 10 AM to 7 PM CDT Tuesday for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
TN...Heat Advisory until 7 PM CDT this evening for Fayette-Haywood-
Lauderdale-Shelby-Tipton.
Heat Advisory from 10 AM to 7 PM CDT Tuesday for Lauderdale-
Shelby-Tipton.
&&Hazardous weather outlook, Jul 26, 4:14 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 414 AM CDT Mon Jul 26 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 414 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect from 10 AM to 7 PM for portions of North Mississippi, West Tennessee, and East Arkansas. Heat index values up to 107 this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot and humid conditions will stretch through the week, with heat index values in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 26, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
345 PM CDT Mon Jul 26 2021
MSZ005-TNZ091-262115-
Alcorn MS-McNairy TN-
345 PM CDT Mon Jul 26 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Alcorn County in northeastern Mississippi...
Southeastern McNairy County in western Tennessee...
At 344 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Corinth, moving south at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Alcorn and southeastern McNairy Counties should monitor
this storm closely.
LAT...LON 3482 8875 3485 8875 3506 8863 3505 8838
3500 8838 3499 8836 3476 8837
TIME...MOT...LOC 2044Z 011DEG 13KT 3493 8853The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:36 PM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 28 hr |
| Jul 26, 3:59 PM CDT | Areal Flood Advisory | MEG | Alcorn | 2 hr |
| Jul 26, 2:12 AM CDT | Areal Flood Advisory | MEG | Carroll, Gibson | 2 hr |
| Jul 26, 5:05 PM CDT | Special Weather Statement | MEG | Crockett | 25 min |
| Jul 26, 5:50 PM CDT | Special Weather Statement | MEG | Fayette | 25 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.